Texas, 2006Wildfire and Damaging Wind in Texas, June 25, 2006
June 25, 2006 · NWS FWD · 2 events in 2 counties and zones
1 wildfire, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- $2,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 10:10 AM CST, 50 minutes earlier.
Area forecast discussion, Jun 25, 10:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CDT SUN JUN 25 2006
.PUBLIC FORECAST UPDATE...
WE WILL UPDATE THE ZONES AND GRIDS TO CALL FOR A 20 PERCENT CHANCE
OF RAIN ACROSS MAINLY THE SOUTHERN 1/2 OF THE FORECAST AREA.
CONVECTIVE PARAMETERS ARE NOT POINTING TO THE AREAS OF CONVECTIVE
DEVELOPMENT VERY WELL AT ALL. THERE IS A STRONGER CAP...GENERALLY
NORTH OF I-20...AND WE WILL KEEP THAT AREA CLEAR OF THUNDER. A BROAD
STRIPE OF CUMULUS HAS BEGIN TO FORM FURTHER SOUTH...AND THE CAP
APPEARS TO BE WEAK IN THAT AREA. MOREOVER...THE WEAKENING COOL FRONT
HAS MOVED INTO SOUTHERN AREAS. ALTHOUGH THIS IS A DIFFUSE FRONT...IT
APPEARS TO HAVE SUFFICIENT WEAK CONVERGENCE AND LIFT TO SET OFF A
FEW STORMS. NO OTHER MAJOR CHANGES ARE EXPECTED AT THIS TIME. #26
&&
.AVIATION UPDATE...VFR CONDITIONS TO PREVAIL ALL TERMINALS THROUGH
TONIGHT. SOME DEBRIS CLOUD FROM CONVECTION IN THE PANHANDLE MAY
MAKE IT INTO THE DFW AREA LATER THIS MORNING...BUT NOT EXPECTING
ANY PRECIP. DRIER AIR TO THE NORTH WILL CONTINUE TO FILTER INTO
NORTH TEXAS THROUGH THE DAY WITH ONLY MINIMAL PRECIP CHANCES
MAINLY TO THE SOUTH.
DUNN
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT SUN JUN 25 2006/
NORTH TEXAS WILL REMAIN IN NORTHWEST FLOW THROUGH THE WEEK AS
HIGH AMPLITUDE RIDGE BUILDS OVER THE ROCKY MOUNTAIN WEST AND A
TROUGH DEEPENS OVER THE CENTRAL PLAINS.
FAST MOVING SHORT WAVE CURRENTLY MOVING SOUTHEAST THROUGH THE TEXAS
PANHANDLE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO WEST
TEXAS THIS MORNING. A FEW SHOWERS MAY DEVELOP OVER THE EXTREME
SOUTHEAST SECTIONS OF NORTH TEXAS TODAY AS A WEAK SURFACE BOUNDARY
SLIDES SOUTHWARD. SINCE UPPER FORCING AND INSTABILITY WILL BE
VERY LIMITED WILL KEEP ONLY SLIGHT CHANCE POPS. DRIER AIR WILL
FILTER INTO THE REGION THROUGH THE DAY AS A SECONDARY FRONTAL
BOUNDARY MOVES ACROSS THE REGION. THE DRY AIR WILL REMAIN IN PLACE
THROUGH MID WEEK BUT SLOWLY INCREASE LATE IN THE WEEK WITH THE
RETURN OF SOUTHERLY LOW LEVEL FLOW.
NEXT CHANCE OF PRECIPITATION WILL ARRIVE THURSDAY NIGHT AND
CONTINUE THROUGH SATURDAY AS ANOTHER COLD FRONT AND UPPER LEVEL
DISTURBANCE MOVE ACROSS THE REGION. FOR NOW WILL LEAVE POPS LOW
DUE TO UNCERTAINTY IN THE TIMING OF THE FRONT.
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79
Hazardous weather outlook, Jun 25, 3:24 AM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
424 AM CDT SUN JUN 25 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
424 AM CDT SUN JUN 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY SOUTH
AND EAST OF A KILLEEN TO WAXAHACHIE TO CANTON LINE. SEVERE WEATHER
IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY ACROSS ALL OF NORTH TEXAS. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
DUNN
Wildfire, Collin
- When
- June 25, 11:00 AM CST
- Where
- Collin forecast zone
- Property damage
- $17,000
- Crop damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
A cigarette thrown from a car ignited a field, a barn, and twelve bales of hay about 3 miles east-southeast of McKinney. The hay was valued around $2,400.
Thunderstorm Wind, Anderson
- When
- June 25, 2:20 PM CST to 2:45 PM CST
- Where
- Anderson County, Palestine
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.750, -95.633
Numerous trees were split and blown down along U.S. 79 and CR 367 between Palestine and Neches. Tree limbs and lawn furniture were blown across yards, and a window of a house was broken.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514245, 5514246.